Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 89, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 11, 2008, 9:16 PM CDT for Audubon County, Carroll County, Cass County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 12, 2008, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audubon County, IA, Carroll County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:00 PM CDT | HEAVY RAIN 3.18 | Atlantic, IA | |
| Jun 11, 10:20 PM CDT | FLASH FLOOD | 4 S Atlantic Airport, IA | WATER OVER THE INTERSECTION OF LANSING ROAD AND HIGHWAY 6. |
| Jun 11, 10:20 PM CDT | FLASH FLOOD | Atlantic, IA | SIGNIFICANT URBAN FLOODING IN THE TOWN OF ATLANTIC. 25 TO 30 INTERSECTIONS ARE COVERED WITH WATER...SEVERAL WITH WAIST HIGH WATER. THIS IS MAINLY DUE TO THE OVERFLOW OF THE BULL CREEK. |
| Jun 11, 10:30 PM CDT | FLASH FLOOD | 3 E Carroll Airport, IA | WATER OVER TIMBER AVENUE JUST SOUTH OF GLIDDEN. |
| Jun 11, 10:30 PM CDT | FLASH FLOOD | 6 Ssw Carroll Airport, IA | WATER ACROSS OLYMPIC ROAD JUST SOUTH OF WILLEY. |
| Jun 11, 10:36 PM CDT | HEAVY RAIN 2.5 | Glidden, IA | FROM GLIDDEN FIRE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 120217
FFWDMX
IAC009-027-029-120815-
/O.NEW.KDMX.FF.W.0089.080612T0216Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN SOUTHWEST IOWA...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
CARROLL COUNTY IN WEST CENTRAL IOWA...
* UNTIL 315 AM CDT
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANNING... GLIDDEN...COON RAPIDS...CARROLL...ATLANTIC...
GRISWOLD...LEWIS AND AUDUBON
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA BEFORE 11 PM. THIS WILL CAUSE FLASH FLOODING AND PONDING
OF WATER ON ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9511
4221 9510 4221 9466 4186 9464 4186 9475
4161 9476 4158 9471 4116 9471 4116 9517
TIME...MOT...LOC 0216Z 180DEG 0KT 4167 9491
$$
ALBRECHT5 follow-up statements
000
WGUS73 KDMX 120331
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT WED JUN 11 2008
IAC009-027-029-120815-
/O.CON.KDMX.FF.W.0089.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-CARROLL IA-AUDUBON IA-
1027 PM CDT WED JUN 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
AUDUBON...CARROLL AND CASS COUNTIES...
AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTIC...EXIRA...GRISWOLD...LEWIS...MANNING...GLIDDEN...COON
RAPIDS...CARROLL AND AUDUBON
AROUND 1020 PM...SIGNIFICANT STREET FLOODING WAS REPORTED IN THE
CITY OF ATLANTIC...WITH WATER UP TO WAIST HIGH IN SOME ROADWAYS. THE
BULL CREEK HAS BEEN REPORTED OUT OF ITS BANKS NEAR ATLANTIC.
IN ADDITION...WATER HAS BEEN REPORTED OVER THE ROADWAY ON HWY 6 NEAR
LANSING.
STREET FLOODING WAS ALSO REPORTED IN AUDUBON...ALONG WITH WATER OF
HWY 71 NEAR EXIRA.
WATER WAS ALSO OVER THE ROAD ON OLYMPIC ROAD SOUTH OF WILLEY...AND
OVER TIMBER AVENUE SOUTH OF GLIDDEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR IOWA.
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9511
4221 9510 4221 9466 4186 9464 4186 9475
4161 9476 4158 9471 4116 9471 4116 9517
TIME...MOT...LOC 0327Z 180DEG 0KT 4167 9491
$$000
WGUS73 KDMX 120436
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT WED JUN 11 2008
IAC009-027-029-120815-
/O.CON.KDMX.FF.W.0089.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-CARROLL IA-AUDUBON IA-
1130 PM CDT WED JUN 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
AUDUBON...CARROLL AND CASS COUNTIES...
AT 1128 PM CDT...FLASH FLOODING CONTINUED OVER THE WARNED AREA.
EMERGENCY MANAGEMENT REPORTED THAT WATER WAS OVER HIGHWAY 141 NEAR
MANNING ALONG WITH SEVERAL OTHER ROADS FLOODED IN CARROLL COUNTY.
FLOODING IN CARROLL HAS INTERRUPTED COMMERCIAL RADIO BROADCASTS.
FLOODING HAS ALSO BEEN REPORTED IN ATLANTIC ALONG BULL CREEK...AND
IN AUDUBON AND WILLEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANNING...
GLIDDEN...COON RAPIDS...CARROLL AND AUDUBON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9511
4221 9510 4221 9466 4186 9464 4186 9475
4161 9476 4158 9471 4116 9471 4116 9517
TIME...MOT...LOC 0430Z 180DEG 0KT 4167 9491
$$
ALBRECHT000
WGUS73 KDMX 120531
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT THU JUN 12 2008
IAC009-027-029-120815-
/O.CON.KDMX.FF.W.0089.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-CARROLL IA-AUDUBON IA-
1230 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
AUDUBON...CARROLL AND CASS COUNTIES...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANNING...
ATLANTIC...EXIRA...LEWIS...GRISWOLD...GLIDDEN...COON
RAPIDS......CARROLL AND AUDUBON
REPORTS CONTINUED OF SIGNIFICANT STREET FLOODING IN THE CITY OF
ATLANTIC...WITH WATER UP TO WAIST HIGH IN SOME ROADWAYS. THE BULL
CREEK HAS BEEN REPORTED OUT OF ITS BANKS NEAR ATLANTIC.
IN ADDITION...WATER HAS BEEN REPORTED OVER THE ROADWAY ON HWY 6 NEAR
LANSING. ALSO IN AUDUBON...STREET FLOODING WAS ALSO REPORTED...ALONG
WITH WATER OF HWY 71 NEAR EXIRA.
WATER WAS ALSO OVER THE ROAD ON OLYMPIC ROAD SOUTH OF WILLEY...AND
OVER TIMBER AVENUE SOUTH OF GLIDDEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9511
4221 9510 4221 9466 4186 9464 4186 9475
4161 9476 4158 9471 4116 9471 4116 9517
TIME...MOT...LOC 0530Z 180DEG 0KT 4167 9491
$$
ALBRECHT000
WGUS73 KDMX 120632
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
131 AM CDT THU JUN 12 2008
IAC009-027-029-120815-
/O.CON.KDMX.FF.W.0089.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-CARROLL IA-AUDUBON IA-
131 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
AUDUBON...CARROLL AND CASS COUNTIES...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
EARLIER REPORTS WERE OF SIGNIFICANT STREET FLOODING IN THE CITY OF
ATLANTIC...WITH WATER UP TO WAIST HIGH IN SOME ROADWAYS. THE BULL
CREEK HAS BEEN REPORTED OUT OF ITS BANKS NEAR ATLANTIC.
IN ADDITION...WATER WAS REPORTED OVER THE ROADWAY ON HWY 6 NEAR
LANSING...AND STREET FLOODING WAS ALSO REPORTED IN AUDUBON...ALONG
WITH WATER OF HWY 71 NEAR EXIRA.
WATER WAS ALSO OVER THE ROAD ON OLYMPIC ROAD SOUTH OF WILLEY...AND
OVER TIMBER AVENUE SOUTH OF GLIDDEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9511
4221 9510 4221 9466 4186 9464 4186 9475
4161 9476 4158 9471 4116 9471 4116 9517
TIME...MOT...LOC 0631Z 180DEG 0KT 4167 9491
$$
ALBRECHT000
WGUS73 KDMX 120818
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT THU JUN 12 2008
IAC009-027-029-120827-
/O.EXP.KDMX.FF.W.0089.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-CARROLL IA-AUDUBON IA-
317 AM CDT THU JUN 12 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR AUDUBON...CARROLL AND CASS
COUNTIES...
THE FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING.
SIGNIFICANT STREET FLOODING WAS REPORTED IN THE CITY OF
ATLANTIC...WITH WATER UP TO WAIST HIGH IN SOME ROADWAYS. THE BULL
CREEK HAS BEEN REPORTED OUT OF ITS BANKS NEAR ATLANTIC. IN
ADDITION...WATER HAS BEEN REPORTED OVER THE ROADWAY ON HWY 6 NEAR
LANSING. IN AUDUBON...STREET FLOODING WAS ALSO REPORTED IN
AUDUBON...ALONG WITH WATER OF HWY 71 NEAR EXIRA.
WATER WAS ALSO OVER THE ROAD ON OLYMPIC ROAD SOUTH OF WILLEY...AND
OVER TIMBER AVENUE SOUTH OF GLIDDEN.
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9511
4221 9510 4221 9466 4186 9464 4186 9475
4161 9476 4158 9471 4116 9471 4116 9517
TIME...MOT...LOC 0632Z 180DEG 0KT 4167 9491
$$
DONAVONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:48 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 6:48 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 648 PM CDT WED JUN 11 2008 .DISCUSSION... LARGE MID-LEVEL CYCLONE SITS OVER NORTHERN ROCKIES WITH SHORTWAVE SWINGING AROUND ITS SOUTHERN PERIPHERY EVIDENT ON WV IMAGERY. SFC ANALYSIS SHOWS LOW PRESSURE NEARLY STATIONARY IN EASTERN SD WITH WARM/STATIONARY FRONT STRETCHED ACROSS SOUTHERN MN AND WI...AND COLD FRONT EXTENDING THROUGH EASTERN NE AND CENTRAL/WESTERN KS. DEEP SOUTHERLY FLOW IN THE WARM SECTOR HAS ALLOWED LOW-LEVEL MOISTURE TO POOL UP ACROSS OUR AREA...WITH DEWPOINTS NOW IN THE MID/UPPER 60S ACROSS THE SOUTHERN 2/3 OF THE STATE. SKIES HAVE LARGELY CLEARED OUT BEHIND EARLIER CONVECTIVE CLUSTER AND ARE NOW PARTLY CLOUDY OVER MUCH OF CENTRAL IOWA...ALLOWING TEMPERATURES TO RISE INTO THE LOWER 80S IN SOME LOCATIONS. WITH THE INCREASE IN LOW-LEVEL MOISTURE AND WARM AIR INSTABILITY IS INCREASING SIGNIFICANTLY. WIND SHEAR ALSO HIGH WITH SWERLY FLOW ALOFT AND AN 850 MB JET OVER WESTERN IA. AS THE MID-LEVEL SHORTWAVE REVOLVES AROUND THE SOUTHEASTERN PERIPHERY OF THE LOW THIS EVENING...IT WILL KICK THE SURFACE LOW NORTHEAST BRINGING THE COLD FRONT THROUGH CENTRAL IA OVERNIGHT. FIRST THREAT WILL BE ISOLATED CONVECTION IN THE WARM SECTOR WELL AHEAD OF THE FRONT THIS EVENING/EARLY TONIGHT...HOWEVER IT APPEARS THAT WARM AIR ABOVE THE SFC WILL PROVIDE SUFFICIENT CAP TO KEEP THIS IN CHECK. ANYTHING THAT DOES DEVELOP IN THIS TIMEFRAME WILL HAVE A GOOD CHANCE OF GOING SEVERE GIVEN THE ENVIRONMENT. STORMS ALONG AND JUST AHEAD OF THE COLD FRONT WILL ENTER OUR AREA BETWEEN 00Z AND 04Z...MOVING ACROSS THROUGH THE NIGHT. PRIMARY SEVERE THREAT WILL BE NWERN HALF OF CWA...WITH CONVECTION TRANSITIONING TO ELEVATED AND SEVERE THREAT DIMINISHING BUT STILL PRESENT AFTER ABOUT MIDNIGHT. QPF DIFFICULT TO PIN DOWN TONIGHT...BUT HEAVY RAIN WILL BE WIDESPREAD WITH THE HIGHEST AMOUNTS LIKELY EARLIER IN THE NIGHT ACROSS THE NORTHWEST. FRONT WILL MOVE SOUTHEAST ACROSS IA ON THU AND MAY SEE ADNL TSRA DURING THE AFTERNOON OVER THE SERN THIRD. THAT SHOULD MOVE SE OF THE CWA BY SNST AND EXPECT IA TO MISS MOST OF THE CWA. PTRN CHNG WILL GIVE IA A BREAK FRM THE ACTIVE WX FOR ABOUT A WEEK AS THE OVR ALL PTRN BASICALLY SHIFTS 180 DEGREES. SOME PCPN ON TAP FOR THE SUN INTO MON TIMEFRAME, BUT NOT AS WDSPRD OR HEAVY AS HAS BEEN THE CASE OF LATE. && .AVIATION...12/00Z SVR SQUALL LINE ENTERING WRN IA WILL BE THE MAIN WX FEAT WITH THIS SET. TIMED THE SYS ACRS THE CWA OVR NGT WITH IT REACHING KFOD BY AROUND 02Z AND KOTM ARND 08Z. MAIN AREA LKLY TO LAST ABOUT 2 HRS WITH SOME -TSRA AFT MAIN LINE. OUTSIDE OF TSRA, GENL VFR CONDS WILL HOLD THRU FCST PD. WILL BE A CHANCE OF REDEVELOPMENT OVR THE SERN TAFS BY THE MID DAY PERIOD ON THU...WITH ENTIRE AREA SHIFTING SWD BY END OF TAF PD. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && MS JUN 08
Hazardous weather outlook, Jun 11, 3:48 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT WED JUN 11 2008 IAZ026>028-037>039-048>050-060>062-072>075-082>086-093>097-122100- FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL- TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION- CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 348 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP TO THE WEST AND MOVE INTO THE AREA THIS EVENING. THE STRONG STORMS WILL ADVANCE EAST TO THE INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT. ALL MODES OF SEVERE WEATHER AREA LIKELY THIS EVENING. WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO THURSDAY EVENING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS EARLY FRIDAY AND A BETTER CHANCE FOR STORMS ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR A TWO TO THREE HOUR PERIOD FROM THE BEGINNING OF THE THUNDERSTORMS THIS EVENING...AND IS NOT EXPECTED THURSDAY. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-122100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- 348 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN IOWA THIS EVENING. THE STORMS WILL ADVANCE TO THE INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT...AND ACROSS OUR AREA BETWEEN MIDNIGHT AND 5 AM. THE MAIN SEVERE WEATHER THIRD WILL BE FOR HAIL AND HIGH WINDS. WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF A LAMONI TO TAMA LINE DURING THE AFTERNOON THURSDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDNIGHT THROUGH THE PREDAWN HOURS...AND POSSIBLY THURSDAY AFTERNOON.
In the hours before
Local storm report, Jun 11, 8:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 2 S WALLINGFORD 43.29N 94.80W
06/11/2008 EMMET IA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. 2 OUT-BUILDINGS DESTROYED.
&&
PODRAZIKLocal storm report, Jun 11, 8:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST CARROLL 42.07N 94.86W
06/11/2008 M61.00 MPH CARROLL IA MESONET
&&
COGILLocal storm report, Jun 11, 8:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 E ARCADIA 42.09N 95.00W
06/11/2008 E60 MPH CARROLL IA TRAINED SPOTTER
&&
COGILLocal storm report, Jun 11, 8:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 4 W CARROLL 42.08N 94.94W
06/11/2008 CARROLL IA EMERGENCY MNGR
POWER POLES DOWN AND THE INTERSECTION OF IVY AVENUE AND
HIGHWAY 30.
&&
COGILLocal storm report, Jun 11, 9:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 4 ESE ARMSTRONG 43.38N 94.40W
06/11/2008 KOSSUTH IA TRAINED SPOTTER
1 1/2 FOOT DIAMTER ASH TREE DOWN.
&&
MRUSSELLLocal storm report, Jun 11, 9:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HEAVY RAIN 4 E ARMSTRONG 43.39N 94.40W
06/11/2008 M1.46 INCH KOSSUTH IA TRAINED SPOTTER
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:12 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 48 min |
| Jun 11, 7:29 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 46 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | DMX | Crawford | 18 min |
| Jun 11, 7:41 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 44 min |
| Jun 11, 7:53 PM CDT | Tornado Warning | DMX | Crawford | 52 min |
| Jun 11, 7:59 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 11, 8:02 PM CDT | Tornado Warning | DMX | Sac | 28 min |
| Jun 11, 8:08 PM CDT | Flash Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 11, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 48 min |
| Jun 11, 8:15 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 45 min |
| Jun 11, 8:17 PM CDT | Tornado Warning | DMX | Audubon, Carroll | 43 min |
| Jun 11, 8:26 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 8:31 PM CDT | Tornado Warning | DMX | Carroll | 29 min |
| Jun 11, 8:33 PM CDT | Tornado Warning | DMX | Kossuth | 42 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 27 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 57 min |
| Jun 11, 8:52 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 46 min |
| Jun 11, 8:59 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 31 min |
| Jun 11, 9:06 PM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 50 min |
| Jun 11, 9:12 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 42 min |
| Jun 11, 9:33 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Worth | 6 hr |
| Jun 11, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 40 min |
| Jun 11, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 38 min |
| Jun 11, 9:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 36 min |
| Jun 11, 9:55 PM CDT | Flash Flood Warning | DMX | Adair, Greene, Guthrie, Webster | 6 hr |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 48 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 44 min |
| Jun 11, 10:02 PM CDT | River Flood Warning | DMX | Humboldt | 13 hr |
| Jun 11, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 39 min |
| Jun 11, 10:26 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Story | 49 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 43 min |
| Jun 11, 10:34 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Story, Wright | 6 hr |
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 52 min |
| Jun 11, 11:01 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 44 min |
| Jun 11, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 56 min |
| Jun 11, 11:08 PM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 11, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Jun 11, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 55 min |
| Jun 11, 11:27 PM CDT | Flash Flood Warning | DMX | Adams | 6 hr |
| Jun 12, 12:08 AM CDT | River Flood Warning | DMX | Cass | 21 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 6 hr |
| Jun 12, 12:23 AM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 12, 12:28 AM CDT | Flash Flood Warning | DMX | Madison | 6 hr |
| Jun 12, 1:28 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| Jun 12, 2:26 AM CDT | Areal Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 12, 3:06 AM CDT | Areal Flood Warning | DMX | Kossuth | 6 hr |
| Jun 12, 3:22 AM CDT | Areal Flood Warning | DMX | Audubon, Carroll, Cass | 5 hr |
| Jun 12, 3:50 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 6 hr |
| Jun 12, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 40 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie | 23 min |
| Jun 12, 5:30 AM CDT | Areal Flood Warning | DMX | Adams | 3 hr |
| Jun 12, 6:26 AM CDT | Areal Flood Warning | DMX | Madison | 3 hr |
| Jun 12, 7:00 AM CDT | Areal Flood Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more | 12 hr |
| Jun 12, 9:39 AM CDT | River Flood Warning | DMX | Decatur | 34 hr |
| Jun 12, 12:21 PM CDT | River Flood Warning | DMX | Story | 15 hr |
| Jun 12, 1:13 PM CDT | River Flood Warning | DMX | Lucas | 38 hr |
| Jun 12, 1:27 PM CDT | River Flood Warning | DMX | Polk | 14 hr |
| Jun 12, 3:04 PM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Jun 12, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 29 min |
| Jun 12, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 27 min |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 27 min |
| Jun 12, 4:21 PM CDT | Tornado Warning | DMX | Appanoose, Davis | 39 min |
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 34 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 32 min |
| Jun 12, 4:57 PM CDT | Tornado Warning | DMX | Davis | 48 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 39 min |
| Jun 12, 5:19 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 12 hr |
| Jun 12, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 14 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 17 min |
| Jun 12, 5:36 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 24 min |
| Jun 12, 5:48 PM CDT | Tornado Warning | DMX | Davis | 30 min |
| Jun 12, 6:56 PM CDT | Areal Flood Warning | DMX | Adair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.